Alert archive / Tennessee / River Flood Warnings in 2015
River Flood Warning 5, NWS Nashville, TN
NWS Nashville, TN issued this river flood warning at Dec 1, 2015, 8:56 PM CST for Hickman County, Tennessee. It took effect at Dec 2, 2015, 6:00 PM CST. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 1, 2015, 8:56 PM CST (02:56 UTC)
- In effect from
- Dec 2, 2015, 6:00 PM CST
- Expired
- Dec 4, 2015, 6:00 AM CST
- In force
- 36 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hickman County, TN
The radar
The Nashville radar (KOHX), 101 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Duck River at Centerville (CNVT1). The gauge peaked at 21.48 ft at Dec 2, 2015, 9:00 AM CST.
- Action stage
- 17 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03601990, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
651 WGUS84 KOHX 020256 FLSOHX Flood Statement National Weather Service Nashville TN 856 PM CST TUE DEC 1 2015 . Recent rainfall has caused the Duck River to rise above action stage at Centerville. Although no additional rainfall is expected...it is possible for the river to crest just above flood stage later this week. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid flooded areas along the river...And move personal belongings to higher ground. Never drive through flooded roads as the depth of water may be too great to pass...Even in trucks or sport utility vehicles. If you come across a flooded road...Turn around don't drown. Stay tuned to noaa weather radio or other local media for further information from the National Weather Service. && TNC081-021456- /O.NEW.KOHX.FL.W.0005.151203T0000Z-151204T1200Z/ /CNVT1.1.ER.151203T0000Z.151203T1800Z.151204T0600Z.NO/ 856 PM CST TUE DEC 1 2015 * At 08PM Tuesday the stage was 20.3 feet. * Flood stage is 22.0 feet. * At 25.0 feet...Flood waters cover the soccer fields and bottomland along the river. Hickman Springs Road, Defeated Creek Road, and Leatherwood Road will be impassable. Defeated Creek will flood due to backwater from the Duck River. * At 22.0 feet...Flood waters will cover the flood plain along the river. Several roads near the river will be partially covered. In Centerville, Hickman Springs Road and Defeated Creek Road will be affected. Leatherwood Road between Shady Grove and Primm Springs near Tottys Bend will also be affected. * At 17.0 feet...Water begins to overflow the banks. && LAT...LON 3582 8776 3592 8765 3577 8721 3566 8732 $$ BOYD 01
1 follow-up statement
215 WGUS84 KOHX 020639 FLSOHX Flood Statement National Weather Service Nashville TN 1239 AM CST WED DEC 2 2015 ...The flood warning is cancelled for the following rivers in Tennessee... Duck River At Centerville AFFECTING Hickman County . No flood warning is in effect at this time. However, a flood advisory remains in effect for the Duck River at Centerville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid flooded areas along the river...And move personal belongings to higher ground. Never drive through flooded roads as the depth of water may be too great to pass...Even in trucks or sport utility vehicles. If you come across a flooded road...Turn around don't drown. Stay tuned to noaa weather radio or other local media for further information from the National Weather Service. && TNC081-020709- /O.CAN.KOHX.FL.W.0005.151203T0000Z-151204T0700Z/ /CNVT1.1.ER.151203T0000Z.151203T1800Z.151204T0600Z.NO/ 1239 AM CST WED DEC 2 2015 The Flood Warning is cancelled for The Duck River At Centerville * At 12 AM Wednesday the stage was 21.0 feet. * Flood stage is 22.0 feet. * A Flood Advisory is in effect for the Duck River at Centerville. * At 17.0 feet...Water begins to overflow the banks. * At 22.0 feet...Flood waters will cover the flood plain along the river. Several roads near the river will be partially covered. In Centerville, Hickman Springs Road and Defeated Creek Road will be affected. Leatherwood Road between Shady Grove and Primm Springs near Tottys Bend will also be affected. && LAT...LON 3582 8776 3592 8765 3577 8721 3566 8732 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Dec 1, 5:36 PM CST, 3 hours 20 minutes earlier.
Area forecast discussion, Dec 1, 5:36 PM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 536 PM CST TUE DEC 1 2015 .UPDATE... FOR 00Z AVIATION. && .DISCUSSION... PATCHY LIGHT RAIN STILL OCCURRING, MAINLY IN AREAS TO THE SOUTH AND EAST OF NASHVILLE. MOISTURE WILL GRADUALLY PULL OUT OF MIDDLE TENNESSEE DURING THE NEXT SEVERAL HOURS, WITH POP'S DIMINISHING ENTIRELY BY TOMORROW MORNING. COOLER AIR WILL BEGIN WORKING ITS WAY IN TONIGHT, WITH SIGNIFICANTLY COLDER TEMPERATURES TOMORROW NIGHT AND THURSDAY NIGHT AS HIGH PRESSURE BUILDS INTO THE REGION. THE SURFACE RIDGE NEVER DOES COMPLETELY CLEAR MIDDLE TENNESSEE, SO WE WON'T BE PICKING UP ANY MEANINGFUL RETURN FLOW ANY TIME SOON. THEREFORE, TEMPERATURES WILL BE SLOW TO WARM UP EVEN THIS WEEKEND, WITH VALUES HOVERING CLOSE TO NORMAL THROUGH SUNDAY. THE NEXT CHANCE OF RAIN DOESN'T APPEAR UNTIL MONDAY WITH THE DEVELOPMENT OF THE NEXT SURFACE SYSTEM. && .AVIATION... 00Z TAF DISCUSSION. CHANCES FOR SHOWERS WILL MAINLY BE CONFINED TO KCSV THIS EVENING AND OVERNIGHT AS THE UPPER LEVEL SYSTEM EXITS THE REGION. WITH ABUNDANT MOISTURE IN THE LOW LEVELS...FOG WILL BE A POSSIBILITY TONIGHT FOR ALL TERMINALS. HAVE MAINLY IFR FOG FOR KCKV AND KBNA TONIGHT INTO THE EARLY MORNING...BUT LIFR FOG WILL BE POSSIBLE. HAVE LIFR FOG FOR KCSV. CIGS SHOULD BECOME VFR FOR KBNA AND KCKV OVERNIGHT INTO THE MORNING...AND FINALLY FOR KCSV BY LATE TOMORROW MORNING OR EARLY AFTERNOON. DRY CONDITIONS SHOULD PERSIST INTO THE WEEKEND. && .OHX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR CANNON-CLAY-COFFEE- CUMBERLAND-DE KALB-FENTRESS-GRUNDY-JACKSON-OVERTON-PICKETT- PUTNAM-SMITH-VAN BUREN-WARREN-WHITE. &&
Hazardous weather outlook, Dec 1, 5:00 AM CST, 15 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CST TUE DEC 1 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-021100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CST TUE DEC 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH WILL CONTINUE TO BE IN EFFECT FOR EASTERN MIDDLE TENNESSEE...MAINLY FOR LOCATIONS ALONG AND EAST OF A MANCHESTER... TO CARTHAGE...TO CELINA LINE...THROUGH THIS EVENING. ADDITIONAL ACCUMULATING RAINFALL THROUGH THIS EVENING ON ALREADY SATURATED GROUND CONDITIONS COULD RESULT IN SMALL CREEKS AND RIVERS REACHING OR GETTING ABOVE FLOOD STAGE...USUAL LOW LYING FLOOD PRONE LOCATIONS EXPERIENCING FLOODING...AND SOME ROADWAYS EXPERIENCING WATER OVER THEM OF UNKNOWN DEPTH. SOME RIVERS EVEN OUTSIDE OF THE FLOOD WATCH AREA COULD GET NEAR OR ABOVE FLOOD STAGE LATER THIS WEEK DEPENDING ON THE AMOUNT OF RAINFALL THAT ACTUALLY OCCURS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOME RIVERS MAY CONTINUE TO BE AROUND OR ABOVE FLOOD STAGE THROUGH AT LEAST FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH AT LEAST THIS EVENING DUE TO FLOODING CONCERNS. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH(MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 1:04 AM CST | River Flood Advisory | OHX | Grundy | 14 hr |
| Dec 2, 10:16 AM CST | River Flood Advisory | OHX | Perry | 14 hr |
| Dec 2, 12:24 PM CST | River Flood Advisory | OHX | Hickman | 47 hr |
Nearby
River Flood Warnings in Tennessee, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.